Colon Cancer with Liver metastases - Chemo causing fatty liver & gyno

salger

Greetings all,
I've had mild gynecomastia since I was a teenager (45 now) and I've always been obese - and before I really knew about gynecomastia, I figured it was just fat.
Last July I was diagnosed with Stage IV colon cancer, and while we've been quite successful with the FOLFIRI chemo series, one particular component of the regimen, ironotecan, causes fatty liver disease.  They've taken me off it for the next few cycles to see if that helps.  (As an aside, one of the CT scans (which happen every 6 weeks or so) noted "mild bilateral gynecomastia", although that wasn't something they were specifically concerned about.)
I'm not going to be a candidate for gyno surgery - I have to give up on chemo for several weeks just to get the tumor surgeries done, and then they want me right back on it, but I do have a several year prognosis.  
Is there something I can do to help reduce the fatty liver and perhaps reduce the continuation of tissue growth?  At this point, I'm a pretty firm 42d cup and obviously growing, with associated dull aching pain.  (I'm not averse to wearing a bra for compression, but my wife is quite against it.  Compression does seem to help, but compression vests I've tried are miserably uncomfortable.)
Best

Linkback: https://www.gynecomastia.org/smf/index.php?topic=30734.0

Offline hammer

  • *****
  • 2647
First, I wish you the best on your fight with the cancer!

As for the bra, a front closer minimize might help. I used it use just my size when I was wearing a DD, but I've gone to full figured bras now that I'm 46H due to health problems as well as you.

My wife, daughters, other family members as well as the friends that know that I wear bras to give me comfort totally understand and are supportive. After all, a bra is made to support breast and it makes no difference if those breast are on a man or woman. It not like you went out and tried to grow them on perpuse! I know I didn't and it doesn't change who I am, just one piece of clothing that I wear!

Good luck
Bob
I'd rather be hated for who I am, then loved for who I'm not!

I am who I am,  and I'm not going to change to please anyone!

Sorry to hear about your circumstances and I wish you all the best in your fight against your disease.

Unfortunately, many drugs that are used have side effects and we often have to make a choice as to whether to take the drug or to accept the side effects.  Propecia, is one such drug which may cause gynecomastia in some patients.  One can elect to stop the Propecia. But in your case, you cannot and must not stop the drugs -- so the side effects which accompany them must be accepted.  Fatty liver disease is irreversible, unfortunately.  In fact, it is possible that decreased liver function is allowing for an increase in estrogen, which in turn may be causing your chest to enlarge.
Compression shirts, if tolerated, are an alternative.  If not, then acceptance of your chest condition may be needed -- and a good fitting bra may help.

Best of luck to you!  Courage!

Dr Jacobs
Dr. Jacobs 
Certified: American Board of Plastic Surgery
Fellow: American College of Surgeons
Practice sub-specialty in Gynecomastia Surgery
815 Park Avenue
New York, New York 10021
Telephone:  (212) 570-6080
Email:  dr.j@elliotjacobsmd.com
Website:  http://www.gynecomastiasurgery.com
Website:  http://www.gynecomastianewyork.com/revi

Colon Cancer with Liver metastases Chemo causing fatty liver gyno
« Reply #3 on: July 10, 2015, 03:58:27 pm »
I ended up with gyno from 10 days of Ciproantibiotic. Its been a few weeks now and its still sore and the lump is still there. Does this sort of thing reverse on its own or will I need to use something to get rid of itdrugs or surgery?


If I jump up and down I feel discomfort

Offline hammer

  • *****
  • 2647
No, gynecomastia will not go away on its own at your age and the way you got it. I'm sorry to be the one to give you this bad news, and I'm sure Dr. Jacobs will chime in again and correct me if I'm wrong. The only time I'm aware of it going away on its own is when you get it in your teen age years.

As aging men it's very common to get it without going through what you had to go through! You are not alone with this problem as you may have found in your research. That is what this forum is for, is to offer support for one another, whether you decide to accept this or find a good plastic surgeon to remove your gyne.  And if you do decide to go the surgery route, be sure to find a good qualified plastic surgeon with plenty of gyne experience!

Good luck
Bob

Hammer is correct.  Once tissue has grown on the chest (via a side effect of medication, hormonal stimulation, etc), it usually remains even if the stimulation is stopped.

Dr Jacobs

To add your comment, register or log in to your account.

xx
Liver Function Test

Started by Phil

2 Replies
1435 Views
Last post April 11, 2007, 11:42:56 am
by Paa_Paw
xx
Is Tamoxifen liver toxic or not?

Started by aux513s

6 Replies
3904 Views
Last post April 06, 2005, 10:55:45 pm
by aux513s
xx
Elevated Liver Enzymes

Started by Gyno-more

3 Replies
2097 Views
Last post May 04, 2009, 09:02:42 pm
by Gyno-more
xx
Liver Disease = Breast Enlargement?

Started by Keep_It_Moving

7 Replies
2412 Views
Last post October 30, 2013, 04:57:18 am
by Keep_It_Moving